Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 77, NWS Phoenix, AZ

October 18, 2015Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Oct 18, 2015, 6:23 PM MST for Maricopa County, Arizona. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2015, 6:23 PM MST (01:23 UTC)
Expired
Oct 18, 2015, 6:47 PM MST
In force
24 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 40 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 6:45 PM MSTHAIL 0.72 N Piestewa Peak Park, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 1.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2015-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1308 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2015-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1308 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WUUS55 KPSR 190123
SVRPSR
AZC013-190200-
/O.NEW.KPSR.SV.W.0077.151019T0123Z-151019T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
623 PM MST SUN OCT 18 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 700 PM MST

* AT 623 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH PHOENIX...OR OVER
  LAVEEN...AND MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PHOENIX...GLENDALE...PARADISE VALLEY...LAVEEN...SKY HARBOR
  AIRPORT...SOUTH PHOENIX...DOWNTOWN PHOENIX...METRO CENTER...
  PIESTEWA PEAK PARK...ARIZONA STATE FAIRGROUNDS...NORTH MOUNTAIN
  PARK...CAMELBACK MOUNTAIN AND DOWNTOWN GLENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3334 11199 3334 11216 3359 11223 3359 11195
TIME...MOT...LOC 0123Z 176DEG 23KT 3341 11208 

$$

18
2 follow-up statements
876 
WWUS55 KPSR 190132
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
632 PM MST SUN OCT 18 2015

AZC013-190200-
/O.CON.KPSR.SV.W.0077.000000T0000Z-151019T0200Z/
MARICOPA AZ-
632 PM MST SUN OCT 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MST
FOR NORTHEASTERN MARICOPA COUNTY...

AT 632 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER PHOENIX...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...GLENDALE...PARADISE VALLEY...LAVEEN...METRO CENTER...
PIESTEWA PEAK PARK...SKY HARBOR AIRPORT...ARIZONA STATE
FAIRGROUNDS...NORTH MOUNTAIN PARK...DOWNTOWN PHOENIX...CAMELBACK
MOUNTAIN AND DOWNTOWN GLENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3341 11198 3340 11218 3359 11223 3359 11195
TIME...MOT...LOC 0132Z 179DEG 25KT 3350 11207 

$$

18
683 
WWUS55 KPSR 190147
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
647 PM MST SUN OCT 18 2015

AZC013-190157-
/O.CAN.KPSR.SV.W.0077.000000T0000Z-151019T0200Z/
MARICOPA AZ-
647 PM MST SUN OCT 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARICOPA COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3341 11198 3340 11218 3359 11223 3359 11195
TIME...MOT...LOC 0139Z 176DEG 23KT 3360 11208 

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 4:40 PM MST, 1 hour 43 minutes earlier.

Area forecast discussion, Oct 18, 4:40 PM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
440 PM MST SUN OCT 18 2015

UPDATED AVIATION DISCUSSION...

.SYNOPSIS... A SERIES OF SLOW MOVING LOW PRESSURE SYSTEMS WILL BRING
ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH
THE MIDDLE OF THE WEEK. SHOWERS AND STORMS ARE POSSIBLE ACROSS SOUTH
CENTRAL AZ LATER THIS AFTERNOON AS THE FIRST LOW PRESSURE SYSTEM
PASSES ACROSS THE REGION...WITH A MODEST DRYING TREND ON MONDAY.
THIS WILL BE SHORT LIVED AS A SECOND LOW MOVES INTO THE DESERT
SOUTHWEST ON TUESDAY...AND REMAINS IN PLACE THROUGH THURSDAY. DRIER
AIR WILL THEN MOVE INTO THE AREA LATE IN THE WEEK.

&&

.DISCUSSION... A LARGE UPPER LEVEL LOW PRESSURE TROF REMAINED
SITUATED ALONG THE WEST COAST EARLY THIS AFTERNOON...CENTERED OVER
NRN CALIFORNIA. A WELL DEFINED SHORT WAVE...AS SEEN IN VAPOR
IMAGERY...PLOT AND MODEL UPPER STREAMLINES...WAS SWINGING AROUND THE
BASE OF THE TROF AND INLAND INTO SRN CA AND WESTERN ARIZONA. THE
BEST DYNAMICS/DIFLUENCE WITH THIS FEATURE WILL FOCUS WELL TO THE
NORTHWEST OF PHOENIX THIS AFTERNOON AND INTO THE EVENING...BUT THERE
WILL BE SUFFICIENT LIFT...MOISTURE AND INSTABILITY TO PERMIT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AREA-
WIDE. SPC MESOANALYSIS GRAPHICS AT 1 PM SHOWED CAPE IN EXCESS OF
1500 J/KG OVER THE WESTERN DESERTS...AREAS WEST OF MARICOPA
COUNTY...AND VALUES OVER 1000 J/KG INTO THE GREATER PHOENIX AREA.
SURFACE DEWPOINTS OVER THE LOWER DESERTS AT 1 PM REMAINED
ELEVATED...RANGING FROM THE MID 50S TO LOW 60S...AND GIVEN THE
DECENT 30KT BULK SHEAR VALUES OVER THE CENTRAL DESERTS THERE IS
POTENTIAL FOR AN ISOLATED STORM TO BECOME SEVERE LATER THIS
AFTERNOON. FOLLOWING SUNSET AND LACK OF HEATING/MIXING...AND AS THE
SHORT WAVE PIVOTS OFF TO OUR NORTHEAST...SHOWERS AND STORMS WILL
GRADUALLY DIMINISH LEAVING JUST SLIGHT CHANCE FOR PRECIP MAINLY
ACROSS SOUTH CENTRAL ARIZONA AFTER MIDNIGHT.

THE LOW PRESSURE SYSTEM WILL BE HANGING AROUND THE REGION FOR THE
BULK OF THE WORK WEEK...LEADING TO COOLER AND VERY UNSETTLED
CONDITIONS...WITH NO REAL DRYING EXPECTED UNTIL THURSDAY.

MONDAY MAY BE SEE A BIT OF A BREAK IN THE THE WEATHER RELATIVELY
SPEAKING...AS MOST OF THE DESERTS WILL BE BETWEEN SYSTEMS. VERY
SLIGHT SHORT WAVE RIDGING MOVES ACROSS THE AREA AS A NEW UPPER LOW
STARTS TO DIG SOUTH AND TAKE SHAPE ALONG THE SRN CA/NRN BAJA COAST.
PWAT VALUES REMAIN ELEVATED...UP TO AROUND 1.25 INCHES...AND MODEST
CAPE IS IN PLACE AS WELL. MID LEVEL Q COVERGENCE FIELDS ACTUALLY
INCREASE QUITE A BIT OVER THE AREA AS WELL...AND FLOW ALOFT BECOMES
WEAKLY DIFLUENT. ALL SAID...DESPITE THE MINOR BREAK...WE WILL STILL
SEE A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS OVER MUCH OF THE
AREA MONDAY INTO MONDAY NIGHT.

FOR TUESDAY INTO WEDNESDAY... LATEST FORECAST GUIDANCE AND NAEFS
ENSEMBLE GUIDANCE ARE CONSISTENT IN CALLING FOR THE UPPER LOW TO
BRING VERY UNSETTLED CONDITIONS TO THE AREA AS IT SLUGGISHLY MOVES
EAST ACROSS THE REGION. THE LOW CENTER IS FORECAST TO TRACK NEAR THE
SRN AZ/MEXICAN BORDER AND THE BEST Q-FORCING AND DYNAMICS TRACK TO
OUR SOUTH. MOISTURE...WHILE NOT EXCESSIVE WITH PWAT VALUES AROUND 1
INCH...WILL BE SUFFICIENT TO ALLOW SCATTERED SHOWERS TO FORM EAST OF
THE LOWER COLORADO RIVER VALLEY...WITH ISOLATED SHOWERS OVER SERN
CALIFORNIA. CAPE VALUES WILL BE MORE MODEST DURING THIS PERIOD BUT
SUFFICIENT TO ALLOW ISOLATED THUNDERSTORMS TO BE PART OF THE WEATHER
MIX....MAINLY DURING AFTERNOON AND EARLY EVENING HOURS. DUE TO
MODEST CAPE VALUES AND UPPER FORCING...ANY STORMS THAT DEVELOP
SHOULD NOT BE OVERLY STRONG.

DURING THE DAY ON THURSDAY THE LOW BEGINS TO EXIT TO THE
EAST...BRINGING MORE OF A SUBSIDENCE NORTHWESTERLY FLOW ALOFT INTO
SERN CA AND THE WESTERN AZ DESERTS...AS THE TROF AXIS PUSHES TOWARDS
THE NEW MEXICO BORDER. WE WILL STILL SEE A SLIGHT CHANCE OF
LINGERING SHOWERS OR THUNDERSTORMS DURING THE DAY...TAPERING OFF
DURING THE EVENING HOURS FOLLOWING SUNSET AND LOSS OF HEATING.

AS FOR TEMPERATURES...GIVEN THAT A LARGE UPPER LOW WILL SLOWLY MOVE
ACROSS THE AREA...LOWERING H5 HEIGHTS DOWN TO AROUND 570DM...WE WILL
SEE HIGHS FALL BELOW SEASONAL NORMALS MONDAY THROUGH THURSDAY WITH
THE CENTRAL DESERTS DROPPING INTO THE LOW TO MID 80S TUESDAY THROUGH
THURSDAY. NORMAL HIGH AT PHOENIX DURING THIS TIME WILL BE ROUGHLY 87
DEGREES...AND THE FORECAST FOR PHOENIX DROPS TO 82 ON WEDNESDAY.

NO SIGNIFICANT WEATHER SYSTEMS ARE SLATED TO MOVE THROUGH THE AREA
FRIDAY THROUGH THE WEEKEND...AND WE WILL BE LOOKING A DRIER AND
GRADUALLY WARMER CONDITIONS TO SPREAD ACROSS THE REGION.

&&

.AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND
KSDL...

THUNDERSTORMS THAT ARE CURRENT MOVING THROUGH THE GREATER PHOENIX
AREA ARE EXPECTED TO POSE A THREAT TO THE TERMINALS THROUGH ABOUT 6-
7 PM...THEN DIMINISH THEREAFTER AS SOLAR HEATING IS LOST AND THE
WEATHER DISTURBANCE TRIGGERING THEM MOVES OFF TO THE EAST. THE MAIN
THREAT FROM THESE STORMS WILL BE LIGHTNING...STRONG GUSTY
WINDS...AND BRIEF HEAVY RAIN. AFTER A BRIEF PERIOD OF WESTERLY WINDS
ONCE THE STORMS PASS...WINDS TO REVERT BACK TO A EASTERLY DIRECTION
FROM THIS EVENING ONWARD THROUGH AT MIDDAY MONDAY...WITH MORE
WESTERLY WINDS ON MONDAY AFTERNOON. BKN-OVC MID-LEVEL CIGS TO
PERSIST THROUGH MOST OF THE TAF PERIOD...BUT WITH CLOUD BASES
REMAINING MAINLY AOA 6K FT...EXCEPT BRIEFLY LOWER IN THE HEAVIEST
SHOWERS/THUNDERSTORMS THIS EVENING.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
LITTLE TO NO AVIATION CONCERN THROUGH MONDAY AS SHOWER ACTIVITY
LIKELY TO REMAIN NORTH AND EAST OF TERMINAL SITES...WITH CIGS IN THE
FEW-SCT RANGE...MAINLY AOA 8K FEET. WINDS TO REMAIN MAINLY ON THE
LIGHT SIDE...EXCEPT FOR PERIODS OF GUSTY SOUTHERLY WINDS AT KBLH
THIS AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... LOW PRESSURE MOVING
SLOWLY EASTWARD ACROSS THE REGION ON WEDNESDAY AND WEDNESDAY WILL
BRING SCATTERED-NUMEROUS SHOWERS...A FEW THUNDERSTORMS...AND
SLIGHTLY BELOW NORMAL TO SOUTHWEST AND SOUTH-CENTRAL AZ...WITH JUST
SOME ISOLATED SHOWERS ACROSS SE CA. DRY CONDITIONS AND A SLOW
WARMING TREND WILL THEN COMMENCE ON THURSDAY...AND CONTINUE INTO THE
WEEKEND AS HIGH PRESSURE SLOWLY REBUILDS OVER THE REGION. AFTERNOON
HUMIDITY VALUES IN THE 25 TO 45 PERCENT RANGE EARLIER IN THE WEEK
WILL FALL INTO THE 20 TO 35 PERCENT RANGE BY THE WEEKEND. OVERNIGHT
RECOVERY WILL BE GOOD TO EXCELLENT. WIND SPEEDS WILL NOT BE
PARTICULARLY STRONG...WITH ONLY SOME OCCASIONAL HIGHER GUSTS IN
SOUTHEAST CALIFORNIA ON WEDNESDAY AFTERNOON.

&&

.SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT
BASED ON STANDARD OPERATING PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. &&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB
AVIATION...PERCHA
FIRE WEATHER...PERCHA

In the hours before

Local storm report, Oct 18, 5:40 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
540 PM MST SUN OCT 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     3 ENE GLENDALE          33.56N 112.14W
10/18/2015                   MARICOPA           AZ   BROADCAST MEDIA

            VERY LARGE PINE UPROOTED ON HOUSE NEAR NORTHERN AND
            43RD AVE. TIME ESTIMATED.

&&

EVENT NUMBER PSR1500310

PSR
Special weather statement, Oct 18, 5:41 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
541 PM MST SUN OCT 18 2015

AZZ024-190115-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
541 PM MST SUN OCT 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL GILA COUNTY

UNTIL 615 PM MST

AT 540 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF CUTTER...OR 14 MILES SOUTHEAST OF GLOBE...MOVING
NORTH AT 30 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SAN CARLOS AND CUTTER.

LAT...LON 3342 11030 3344 11032 3340 11035 3340 11041
      3338 11045 3329 11046 3323 11042 3321 11043
      3323 11070 3355 11064 3352 11024
TIME...MOT...LOC 0040Z 194DEG 28KT 3328 11056

18
Local storm report, Oct 18, 5:52 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
552 PM MST SUN OCT 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     2 SSE GLENDALE          33.51N 112.17W
10/18/2015                   MARICOPA           AZ   BROADCAST MEDIA

            POWER POLES DOWN ALONG CAMELBACK RD. FROM 51ST TO 59TH
            AVE. TIME ESTIMATED.

&&

EVENT NUMBER PSR1500311

PSR
Special weather statement, Oct 18, 6:06 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
606 PM MST SUN OCT 18 2015

AZZ023-190130-
GREATER PHOENIX AREA AZ-
606 PM MST SUN OCT 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY

UNTIL 630 PM MST

AT 606 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTH MOUNTAIN PARK...OR 8 MILES SOUTHEAST OF LAVEEN...MOVING NORTH
AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...GLENDALE...SCOTTSDALE...TEMPE...PARADISE VALLEY...LAVEEN...
SKY HARBOR AIRPORT...SOUTH MOUNTAIN PARK...SOUTH PHOENIX...DOWNTOWN
PHOENIX...METRO CENTER...PIESTEWA PEAK PARK...ARIZONA MILLS MALL...
ARIZONA STATE FAIRGROUNDS...NORTH MOUNTAIN PARK...CAMELBACK
MOUNTAIN...PAPAGO PARK...DOWNTOWN SCOTTSDALE...DOWNTOWN PEORIA AND
DOWNTOWN GLENDALE.

LAT...LON 3324 11199 3326 11217 3358 11224 3359 11188
TIME...MOT...LOC 0106Z 180DEG 28KT 3331 11207

18
Local storm report, Oct 18, 6:17 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
617 PM MST SUN OCT 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     2 S AHWATUKEE           33.29N 112.00W
10/18/2015                   MARICOPA           AZ   TRAINED SPOTTER

            MULTIPLE MEDIUM TREES DOWN... DIME SIZE HAIL AND
            ESTIMATED WIND GUST TO 60 MPH ON PECOS RD. AND 22ND ST.

&&

EVENT NUMBER PSR1500312

PSR
Special weather statement, Oct 18, 6:19 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
619 PM MST SUN OCT 18 2015

AZZ022-023-190200-
GREATER PHOENIX AREA AZ-NORTHWEST MARICOPA COUNTY AZ-
619 PM MST SUN OCT 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL MARICOPA COUNTY

UNTIL 700 PM MST

AT 619 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITE TANK MOUNTAIN PARK...OR 11 MILES SOUTH OF WITTMANN...MOVING
NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SURPRISE...WITTMANN...CIRCLE CITY...MORRISTOWN AND WHITE TANK
MOUNTAIN PARK.

LAT...LON 3355 11253 3355 11267 3392 11275 3392 11247
TIME...MOT...LOC 0119Z 177DEG 24KT 3362 11260

18

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 5:41 PM MSTSpecial Weather StatementPSRGila34 min
Oct 18, 6:06 PM MSTSpecial Weather StatementPSRMaricopa24 min
Oct 18, 6:19 PM MSTSpecial Weather StatementPSRMaricopa41 min
Oct 18, 6:29 PM MSTSpecial Weather StatementPSRGila16 min
Oct 18, 6:40 PM MSTSpecial Weather StatementPSR35 min
Oct 18, 6:47 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Oct 18, 6:49 PM MSTSpecial Weather StatementPSR26 min
Oct 18, 7:09 PM MSTSpecial Weather StatementPSRPinal36 min
Oct 18, 7:14 PM MSTSpecial Weather StatementPSR16 min
Oct 18, 7:16 PM MSTSpecial Weather StatementPSR29 min
Oct 19, 12:00 PM MSTSpecial Weather StatementPSR60 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.